Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 446, NWS Jackson, MS

June 5, 2005Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2005, 9:13 PM CDT for Madison County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 9:13 PM CDT (02:13 UTC)
Expired
Jun 5, 2005, 10:00 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1580 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 060213
SVRJAN
MSC089-060300-
/O.NEW.KJAN.SV.W.0446.050606T0213Z-050606T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITIES OF...GLUCKSTADT...MADISON...CANTON

* UNTIL 1000 PM CDT

* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MADISON...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLUCKSTADT BY 920 PM CDT
  8 MILES WEST OF CANTON BY 940 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3242 9022 3241 9006 3271 8982 3274 9002
      3265 9021

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 060232
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CDT SUN JUN 5 2005

MSC089-060300-
/O.CON.KJAN.SV.W.0446.000000T0000Z-050606T0300Z/
MADISON MS-
931 PM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
EASTERN MADISON COUNTY...

AT 928 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A 
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL IN MADISON. 
ADDITIONALLY...DAMAGING WINDS...UP TO 60 MPH WILL ALSO BE POSSIBLE 
WITH THIS STORM.  THIS STORM WAS LOCATED NEAR I-55 EXIT 112 
GLUCKSTADT...OR ABOUT NEAR GLUCKSTADT...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-55 EXIT 119 HWY 22 AT CANTON AND CANTON BY 955 PM CDT
  7 MILES SOUTHWEST OF I-55 EXIT 124 HWY 16 BY 1000 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3242 9022 3241 9006 3271 8982 3274 9002
      3265 9021

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:20 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 5, 8:20 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CDT SUN JUN 5 2005

.DISCUSSION...WILL INCREASE TO MID/HIGH RANGE CHANCE POPS SOUTH OF I
20 AND NORTH OF 84 IN SWTRN MS. SHRA AND TSRA LOOK TO CONTINUE
THROUGH THE EVENING AS MCV CONTINUES TO MOVE OUT OF LA AND INTO
WSTRN MS LATER TONIGHT. TWO AREAS OF SHRA AND TSRA HAVE REMAINED
OVER THE SAME AREA FOR A LITTLE OVER AN HOUR BRINGING CONCERNS OF
FLASH FLOODING MAINLY NRTHN LINCOLN...NRTHN LAWRENCE WHERE STORMS
TOTALS ALREADY SHOWING 3 TO 4 INCHES AND WITHOUT ANY REPORTS OF HAIL
FEEL GOOD THAT THE THREE INCHES IS PRETTY CLOSE. WITH THAT HAVE ALSO
INCREASED QPF FIELDS. LIGHTNING WILL BE PRETTY CONSTANT UNTIL THESE
STORMS FINALLY DOWN DOWN...WHICH LOOKS TO BE AROUND MIDNIGHT. GRIDS
AND ZONES UPDATE TO BE OUT SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Jun 5, 2:18 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT SUN JUN 05 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061918-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
218 PM CDT SUN JUN 05 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IS NOT EXPECTED THROUGH THE
EVENING OF SUNDAY JUNE 12.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 5, 8:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
843 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      BROOKHAVEN              31.58N 90.45W
06/05/2005                   LINCOLN            MS   EMERGENCY MNGR

            REPORT OF WATER COVERING A ROAD IN BROOKHAVEN.

&&

WESTER
Local storm report, Jun 5, 8:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             5 NE MADISON            32.50N 90.05W
06/05/2005  0.50 INCH        MADISON            MS   LAW ENFORCEMENT

            REPORT OF QUARTER TO HALF INCH SIZED HAIL ON CHERRY HILL
            JUST OFF OF BOZEMAN ROAD AND ON HIGHWAY 43 SOUTH.

&&

WESTER
Local storm report, Jun 5, 8:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             BROOKHAVEN              31.58N 90.45W
06/05/2005  0.25 INCH        LINCOLN            MS   BROADCAST MEDIA

            PEA SIZED HAIL REPORTED IN BROOKHAVEN.

&&

WESTER
Local storm report, Jun 5, 8:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             9 E NATCHEZ             31.55N 91.24W
06/05/2005  0.25 INCH        ADAMS              MS   UTILITY COMPANY

            PEA SIZED HAIL REPORTED ABOUT 9 MILES EAST OF NATCHEZ IN
            THE FENWICH AREA OFF HIGHWAY 84 E.

&&

WESTER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:43 PM CDTFlash Flood WarningJANLincoln2 hr
Jun 5, 7:46 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence30 min
Jun 5, 8:05 PM CDTFlash Flood WarningJANLawrence115 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.